Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

Delayed withdrawal after Cold Turkey - symptoms kick started after Alcohol use?

Dizziness Vertigo Swaying Rocking Pulsating Tinnitus Floaters Alcohol Delayed Cold Turkey

  • Please log in to reply
4 replies to this topic

#1 IrishMonkey92

IrishMonkey92

    Member

  • Members
  • PipPip
  • 36 posts
  • LocationIreland

Posted 12 March 2017 - 01:45 PM

I've always been baffled by how I survived 5 months after a cold turkey (basically 4 weeks rapid taper) of an SSRI without many of my major symptoms that I suffer with now. I went from 40mg - 0mg over the course of August 2015. 

 
Around the end of September I began to experience shooting pains in my head (I guess these were brain zaps) along with a white dot flying across my vision every so often. Then I had shooting pains in my chest and a few dizzy spells. Then a month or two later I started getting anxious and getting palpitations when drinking alcohol. Then 5 months off I had a heavy night of drinking and woke up feeling very weird (dream like), when I went to the toilet I felt like I was free falling - that made me panic and cue my first ever panic attack (felt like a stroke). Then I started getting my main symptom which has stuck with me till now 15 months later - this swaying/rocking/off balance sensation, tinnitus, floaters etc. 
 
Has anyone experienced minimal withdrawal symptoms and didn't even know they were in withdrawal and then got hit with a huge symptoms that far out from stopping?
 
Can anyone relate to this? I think its withdrawal for periods of time, then other times I think perhaps its something else. 


#2 Madison1

Madison1

    Getting started

  • Members
  • Pip
  • 6 posts
  • LocationCalifornia

Posted 12 March 2017 - 04:36 PM

I went CT from and SSRI and immediately started taking Prozac. I think that masked some of my symptoms so I had some immediate tingling, depression, etc but the headache and off balance feeling comes in waves. I didn't have my first symptom until about 5 months after. Here I am almost 3 years later in the middle of another episode/wave. 


2009 - Took Paxil, first antidepressant every. Horrible shocking feelings and depression

2010 - Switched to Cymbalta 30 mg

2013 - upped to 60mg at the horrible advice of a doctor who then said quit cold turkey

2013 - Started prozac 20mg

 

*I have always been low in Vitamin B and around this time learned of Vitamin D deficiency

 

2014 - Horrible withdrawal symptoms....shocking feelings, pressure in head/tension headache almost

Had multiple tests and scans (MRI MRA CT - all normal)

Between end of 2014 to present off an on I still have symptoms. Mostly head pressure, pins and needles, sometimes shocking feelings. 


#3 IrishMonkey92

IrishMonkey92

    Member

  • Members
  • PipPip
  • 36 posts
  • LocationIreland

Posted 13 March 2017 - 02:00 AM

I went CT from and SSRI and immediately started taking Prozac. I think that masked some of my symptoms so I had some immediate tingling, depression, etc but the headache and off balance feeling comes in waves. I didn't have my first symptom until about 5 months after. Here I am almost 3 years later in the middle of another episode/wave. 
 

Thank you for the reply. Did anything provoke your symptoms at 5 months at all? Like mine being alcohol. 

Any you any better at 3 years now? How long were you on the drug you CT'd from? How would you best describe your off balance sensation? 



#4 Madison1

Madison1

    Getting started

  • Members
  • Pip
  • 6 posts
  • LocationCalifornia

Posted 13 March 2017 - 12:01 PM

Yes....a major life change and emotional stress. It was very emotional for me. In the process I moved across the country too with my three kids. I am better now at 3 years BUT have the waves of symptoms. I've had this one since September off and on. Mostly tension headache feeling, eyes off a little, I feel like I'm buzzed or drunk with the off balance feeling. I was on Paxil and Cymbalta for about three years. I am very sensitive to medicine. I've never smoked, done any drugs and I don't drink. 


2009 - Took Paxil, first antidepressant every. Horrible shocking feelings and depression

2010 - Switched to Cymbalta 30 mg

2013 - upped to 60mg at the horrible advice of a doctor who then said quit cold turkey

2013 - Started prozac 20mg

 

*I have always been low in Vitamin B and around this time learned of Vitamin D deficiency

 

2014 - Horrible withdrawal symptoms....shocking feelings, pressure in head/tension headache almost

Had multiple tests and scans (MRI MRA CT - all normal)

Between end of 2014 to present off an on I still have symptoms. Mostly head pressure, pins and needles, sometimes shocking feelings. 


#5 anongrl5590

anongrl5590

    Silver star

  • Members
  • PipPipPip
  • 107 posts
  • LocationLos Angeles, California

Posted 16 March 2017 - 11:51 AM

Hey IrishMonkey - 

 

I CT'd from Prozac after a year of using it and after one month of feeling ok, I suddenly got hit with minimal WD symptoms (brain zaps and hot flushes) with the windows/wave pattern. However, that suddenly changed and I got worse and worse with more symptoms adding up. I am  about 5.5 months out from my CT and the symptoms have morphed since the beginning and i don't get the windows/waves pattern anymore. I also get tinnitus that comes and goes and the very annoying eye floaters. My main symptoms right now are the burning brain, pins and needles, buzzing everywhere, chest tightness, and severe teeth and gums pain... I heard that if you did not have these symptoms before the drug, than it is due to withdrawal


My medication -- Prozac
August 2015: Started on 10mg/day
September 2015 to May 2016: Increased to 20mg/day
May 2016: Abruptly stopped 20mg for 2 weeks (withdrawal symtoms arose but assumed it was worsened depression)
June 2016 to August 2016: increased to 40mg (my body reacted very badly to this dose)
August 2016: decreased back to 20mg
September 2016: tapered off 10mg this month alone
September 30, 2016: last day of Prozac
October 2016: month long window
November 2016-Present: WD symptoms (too many physical sxs and some mental sxs)
February 5-20, 2017: Reinstated at 1-2mg // February 21, 2017: Back to no meds

 






Also tagged with one or more of these keywords: Dizziness, Vertigo, Swaying, Rocking, Pulsating, Tinnitus, Floaters, Alcohol, Delayed, Cold Turkey